Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffer from left foot drop and numbness. Taking prednisone. MRI showing bulging disc and mild stenosis. Due to viral infection? History of shingles

I am 40 years old and female. I have had left foot drop and numbness on top of my foot and and up to part of my leg for 8 days, sudden onset. I was seen by orthopedic doctor on monday and placed on prednisone , 12 day dose. I had xrays and MRI, MRI showed bulging disc at L4 L5, L5 S1 with moderate stenosis, no herniated disc. My doctor suggested it could be a virus that has caused this. Is that possible? I am some better with a little movement and less numbness but still have to high step to walk. I have a history of shingles 3 times since 2009.
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Foot drop can be due to disc prolapse at L4-5 level also, if the compression of the nerve there is severe. However, in this case, we expect a sharp, shooting pain from low back to the foot region.

Foot drop can also occur due to involvement of peroneal nerves (located in the leg). This can occur due to a viral infection. So, I would agree with your doctor.

Current treatment is alsong correct lines, with physiotherapy being the most effective. A foot drop splint should also be worn.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor